Gemcitabine treatment

Options
Sloan220
Sloan220 Member Posts: 2
edited February 2023 in Bladder Cancer #1

Hi,

 I hope I am posting in the correct space. I was diagnosed with low leverl non invasive bladder cancer in May 2018. I Have had 5 turbts and  in 2020 I had 6 weekw of Gemcitabine. Then we had the Covid 19 shutdown.

In June of this year I started an 11 month - once a month - maintenance program of Gemcitabine. July 2, 2021 was my 2nd treatment. I am wondering if anyone else has had this treatment with this drug. I am struggling with mild nause about 5 days after the intravesical treatment. Last month i was tired for a week, nauseous for a week, my I/c kicked in for a week and by the 4th week, I felt great. 

i amnot experiencing pain and continue to walk most days and stay active. 

This month is a bit tougher than last month. I dont know what to expect in the months to come. I realize each persons side effects could be different.

Thanks,

 

Sloan220

Comments

  • barehead
    barehead Member Posts: 40 Member
    edited August 2021 #2
    Options

    Sloan,  I had gemcitabine and cisplatin via IV as part of adjuvant chemo after my bladder removal last year.  It definitely caused nausea with me, but the cisplatin caused other stuff like ringing in the ears, some neuropathy, irritability, and plenty of fatique.  Make sure that you advise your provider of your reactions.  

  • ReenBird820
    ReenBird820 Member Posts: 2 *
    Options

    Hi,

    Last year I was on 6 months of Gem and Carboplatin. I had fatigue and struggled with low white blood counts. I was given a dose of Zofran run through my port IV before the chemo to combat nausea. I also took 2 pills of Zofran the next two days after. I did not experience nausea.

  • mikamouse
    mikamouse Member Posts: 4 Member
    Options

    HI I was stage 3 bladder cancer, and I had 5.5 months of Gemcitabine and Cisplatin but the Cisplatin got switched out due to my horrible numbers. I remember the first few cycles of Gem, first 2 I was so hungry all the time, then it builds up in your system and like a flick of a switch I started to get tiered and sick all the time. I could not even drink water which caused all sorts of dehydration issues. The only thing I could get down was some Gerber Baby little puffs cereal they had from the store and I lived on that for months following my surgery. Once the chemo was out of my system my hunger came back. So it is a normal reaction as my oncology nurses did tell me. Just really make sure you stay hydrated...GL